MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE, IRRIGATING (NON DENTAL); SYRINGE, PISTON

BECTON DICKINSON SYRINGE, IRRIGATING (NON DENTAL); SYRINGE, PISTON
Catalog Number 408531
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 408531; batch#: 2222712.Verbatim: black particle.Additional information: did the issue happen during patient use? if yes, was there any injury? if so, please describe and include any medical treatment needed as a result? it was found during product processing, but prior to using the cap (found during inspection of the supply).2.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Two photos were received for investigation.Through visual inspection, it is observed in the photo a white female cap in an open blister and in the top part a dark mark is seen; in the 2nd photo a dark mark is seen inside the cap.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Possible root cause is associated with operator error during the manual load and fed of product into the blister pocket foreign matter.Manufacturing personnel have been notified of this incident to increase awareness of this matter.Manufacturing personnel have been notified of this incident to increase awareness of this matter.
 
Additional Manufacturer Narrative
Two photos were received for investigation.Through visual inspection, it is observed in the photo a white female cap in an open blister and in the top part a dark mark is seen; in the 2nd photo a dark mark is seen inside the cap.Additionally, one sample received for investigation.Through visual inspection, foreign matter can be observed, additional testing was performed, foreign substance is likely cardboard, or paper.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Possible root cause is associated with operator error during the manual load and fed of product into the blister pocket foreign matter.Manufacturing personnel have been notified of this incident to increase awareness of this matter.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
SYRINGE, IRRIGATING (NON DENTAL)
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20144629
Report Number2618282-2024-00120
Device Sequence Number4237138
Product Code KYW
UDI-Device Identifier50382904085310
UDI-Public(01)50382904085310(11)220916(17)270731(10)2222712
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number408531
Device Lot Number2222712
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer09/20/2024
11/21/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/20/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown